I have Welchol 625MG. Prescribed for 2x a day. That caused constipation. If I take 1 pill, I don't have a movement until the 2nd day and it is explosive and burns. I have IBS and my gallbladder removed. I don't take it unless I've had several diarrhea episodes in one day. When OTC anti-diarrhea meds don't work Welchol is my pill of last resort.
You are NOT taking Welchol as prescribed by your doctor, now are you? Your are playing around with your dosage. Look up Welchol here on drugs.com and you will find this:
Follow the diet and exercise program given to you by your health care provider.
It may take several weeks for Welchol to begin working. Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
Welchol may cause constipation. To prevent constipation, it is important to maintain a diet adequate in fiber, drink plenty of water, and exercise. If Welchol causes constipation, check with your doctor or pharmacist for ways to lessen this effect.
So make an appointment with your doctor and speak frankly and truthfully with him about these issues. Welchol may NOT be the correct drug for you at all. It certainly doesn't sound like it, but you are playing doctor with the dosage and who knows? There are prescription anti-diarrhea drugs (lomotil) that do work for IBS and diarrhea much much better than OTC. DO go see your doctor ASAP.
All the best,
- Welchol Information for Consumers
- Welchol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Welchol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2011 • 4 answers
Posted 13 Apr 2012 • 4 answers
Im suffering from IBS-C-D and also a lactose intolerant, should I take lactulose as laxative or not?
Posted 21 Jun 2012 • 2 answers
Posted 18 Dec 2013 • 2 answers
Is it possible to find a treatment for severe constipation who is from damage to the pelvic muscles?
Posted 27 Sep 2015 • 1 answer